My son went to the VA Clinic to talk about obtaining better control of his panic attacks. He told them that the ativan 1 mg qid wasn't working anymore. The physician's assistant changed him to Klonopin 0.5 mg bid. He is not achieving relief from his panic attacks. His recent push to obtain better control came after an ER visit last week at which time he had the bluest/grayest hands that you have ever seen. He was started on Nifedipine 10 mg bid and this gave him some hope that his panic attacks could be controlled as he felt a little better. Please advise.
Having used the VA for M/H treatment for several years I have found that sometimes you have to demand the help you need. The med you said he is taking is a Calcium Channel Blocker and used to treat High Blood Pressure. It may have relieved his chest pain that was caused by tension. In order to receive anti-anxiety meds you may have to request them by name, such as Xanax, possibly along with an anti depressant, some of which have very good anti anxiety properties. The VA has some strange rules that require the doctors to prescribe drugs in a certain manner. For example, a person can't sleep. He goes to the the VA for help. Now we know that there are perscription sleeping pills that would make him sleep. Before the Doc can give him these meds he first has to give him something like Tylenol PM. Then you have to go back and tell the Dos they didn't help. Now, he has to prescribe something like Ativan (which is an antihistimine, but it can make some folks tired). You then go back and tell the Doc that didn't help either. So,the Doc goes to the next thing on his "try this list". you go back and tell him Doc, no help. At this point, he may actually
prescribe a real, honest to goodness sleeping pill. A pill that was made specifically to make you sleep. And it works.!!!
I AM NOT A DOCTOR, but it sounds like your son needs to either be more forceful and forthcoming with the doctor, or maybe have a trusted friend (or Mom) go with him to his next appointment to act as his advocate. Take it from someone who has been there, when the smallest things in life seem overwhelming, and you are wound so tigh
your skin no longer fits, it REALLY helps to have someone there with you to lay it out for the doctor until he or she fully understands how bad your son is feeling and makes the appropriate referrals and medication. Good Luck
blue/grey hands sounds like he might have a type of anemia that often goes with PTSD. Is he tired a lot ?
Another reason to take someone with him when he goes to doctor, is that another thing that 'goes with' is short term memory loss.
Check a good list for Chronic Fatigue Immune Dysfunction syndrome or CFS, FM
I think the chemical exposure that would cause these & military syndromes is exposure to butyl or 2-butoxyethanol. If so, the anemia that hides out is autoimmune hemolytic anemia or immune mediated hemolytic anemia
The reason doctors don't find it is because when there are multiple variables with the symptoms, and any number can go high or low ... & be what this chemical will do ... well it doesn't get found out,that's all
By the way, I suspect that what Jett Travolta was dealing with, even the grande mal seizures was related to this odd advanced anemia that hides out.
I've been dealing with the VA mental health folks for over 10 years and yes....you have to be politely forceful with them....and very persistent! If you can go with your son to his appts that would be a huge plus!! Look at it as being his advocate vs a mom who is butting in. He needs an advocate.
Be sure to get a complete copy of his VA medical records. Do this regularly. Also get a copy of his active duty medical records.
Get him regular appts with a therapist and psychiatrist...they need to see him regularly to follow his symptoms.
Pretty serious stuff - check Wikipedia encyclopedia
I wouldn't take it
What about small dose of 'Remeron' or Mirtazapine
Formula C17 H19 N3 (also looks pretty serious)
I was told by a gulf war vet doctor that it helps with depression (& sleep if taken in small doses) Wikipedia encyclopedia says for panic attacks, too
I think this pesticide/ neurotoxin causes the kind of health damage you're dealing with in the first place: C6 H14 O2 (2-butoxyethanol exposure) or C8 H18 O3 (2-2-butoxyethanol) often found in paint / cleaning products & not disclosed
You need to find something that isn't another chemical to stop the autoimmune action of your immune system. Some people think there are answers in glycobiology with good nutrition ... and for sure do not drink alcohol. There is some encouraging reports that gamma globulin will help autoimmune action on platelets, so on red blood cells, too?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.